BRITTLE DIABETES

COWBOYHOLLOWAY
By COWBOYHOLLOWAY Latest Reply 2010-05-21 20:37:38 -0500
Started 2010-05-12 00:59:33 -0500

this is something most people and doctors know less about. It causes severe problems with me and i have to monitor this myself. i take glucose tablets {atleast 6 a day} to keep my sugar up, not to mention drinking sodas. this is not fun since this BD controls everyday motion. BD is diabetes on the low end..my sugar stays most of the time on the very low end..about 18-26 on a normal day. i also have burning of the arms and weekness of the legs. This also has an effect on me in it causes me to have diabetic seizures. Some day's i can 1 seizure or other day's i can have 5-10 a day. causes problems of sleeping strokes, loss of eyesight and can cause motor function and loss of memory. if someone knows who or where i can get help with this.. please contact me at = cowboyholloway@rocketmail.com small


4 replies

Zimoss
Zimoss 2010-05-21 20:37:38 -0500 Report

sounds more like you have hypoglycemia…which is not actual diabetes, but rather a problem with you needing more sugar than you are eating.

I would suggest you speak to a doctor today if possible as this is a serious issue since your brain needs glucose to function.

John Crowley
John CrowleyCA 2010-05-12 09:17:12 -0500 Report

Welcome, Cowboyholloway.

This condition you have certainly isn't normal. If your blood sugars are between 18 to 26 all the time, that is very serious.

The first and most important question is what medications are you taking? My gut reaction is that your doctor has way over-prescribed your medication. You need to talk to your doctor TODAY about changing your dosage.

If by chance you are not taking medication, then you have been misdiagnosed. There is no form of diabetes that causes low-blood sugars like you're seeing. The tell-tale symptom of diabetes is high blood sugar. Low-blood sugars in diabetics are always caused by the effects of medications (whether oral meds or insulin injections) that are used to treat high blood sugars.

I hope that helps you.

MAYS
MAYS 2010-05-12 02:20:09 -0500 Report

Most people who are diagnosed with Labile Diabetes aka. "Brittle Diabetes" are normally prescribed insulin pumps due to the, at times, uncontrollable nature of this type of diabetes.

Talk to your doctor about the possibility of an insulin pump.

Omnipod -
www.myomnipod.com

Ping -
www.animascorp.com

Minimed -
www.minimed.com

Spirit -
www.accu-chekinsulinpumps.com

This may also help:

http://www.joslinresearch.org/PINET/ClinicalD...

http://diabetes.about.com/od/preventingcompli...

http://ezinearticles.com/?Brittle-Diabetes-Tr...

~Mays~

Next Discussion: New Pumper »